MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A safe-t-j amplatz extra-stiff support heparin coated wire guide was used in a transcatheter aortic valve replacement for a patient with aortic valvular stenosis.It was reported that after the device was advanced into the patient, the sheath was advanced over the wire guide (access site unknown) and felt abnormal.The physician retrieved the wire guide and observed that the spring coil of the wire guide was damaged/elongated.Another wire guide was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used safe-t-j amplatz extra-stiff support heparin coated wire guide was returned for investigation.The wire guide is elongated.Distal weld is attached to the coil wire but not the core wire.The wire starts to elongate from 251.5cm from proximal end to 258cm.A bend is noted at 259.5cm from the proximal end.A white dry substance was noted from 247.9cm to 251.5cm from the proximal end.A 7mm curve is noted at the distal end.The device met diameter and length requirements.Review of the device history record of the finished lot shows twelve scrapped and five re-worked products.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6834437
Report Number1820334-2017-02767
Device Sequence Number660041
Product Code DQX
UDI-Device Identifier00827002116849
UDI-Public(01)00827002116849(17)220503(10)7800678
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSCF-35-260-3-AES-SGH-BH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1